| Catalog Number |
72440807 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2023, the evos 3.5 mm 1/3 tubular pl 7h 82mm broke into two pieces.This adverse event was treated by a revision surgery on (b)(6) 2023 in which the device was explanted.Current health status of patient is unknown.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the limited information provided, the clinical root cause of the reported internal fixation device breakage cannot definitively concluded but the persistent fracture of the fibula is noted.The patients weight bearing status and compliance could also be a factor as the fracture was not healed.The provided x-ray confirms the stated device failure of evos plate breakage and persistent bone fracture.The impact to the patient is the revision and prolonged rehabilitation.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for vos¿ plating system revealed in warnings section that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection procedure, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of stainless steel for surgical implants shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H11 ¿ corrected data.D8- device available for evaluation.
Additional Manufacturer Narrative
H3, h6: the device was received for evaluation at the manufacturing site, but a physical product evaluation was not possible.The clinical/medical investigation concluded that, based on the limited information provided, the clinical root cause of the reported internal fixation device breakage cannot definitively concluded but the persistent fracture of the fibula is noted.The patients weight bearing status and compliance could also be a factor as the fracture was not healed.The provided x-ray confirms the stated device failure of evos plate breakage and persistent bone fracture.The impact to the patient is the revision and prolonged rehabilitation.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for evos¿ plating system revealed in warnings section that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection procedure, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of stainless steel for surgical implants shall be controlled.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique, postoperative care, patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.